MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing placement of a thal-quick abscess drainage catheter.The customer reported that the wire guide frayed while attempting to advance the wire guide into the patient.The clinician was able to removed the wire guide without injury to the patient.There are no reported adverse patient consequences.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the instructions for use: "advance the "j" portion of the wire guide through the needle and into the abscess cavity.Remove the needle, leaving the wire guide in place.While maintaining the wire guide position, dilate the tract and opening into the abscess cavity by advancing the dilators in sequence (small to large) over the wire guide.To facilitate introduction, rotate the dilators during insertion.Note: it is important to advance each dilator into the abscess cavity, maintaining the position of the wire guide." based on the provided information, no product returned, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6665803
Report Number1820334-2017-01397
Device Sequence Number46594
Product Code GBX
UDI-Device Identifier00827002084544
UDI-Public(01)00827002084544(17)200403(10)7743970
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTQAS-1400-J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight68